Neonates and older infants are a diverse group of children, quite different from their older counterparts. Adverse drug reactions may have profound immediate, delayed, and long-term implications for their neurologic and somatic development. The intrauterine, neonatal, and infancy periods are the only stages in life in which one is exposed to and affected by drugs administered to another person, the mother. In addition, because of the fragility of the neonate and the complexity of their illnesses, their pharmacotherapy is frequently complicated with misadventure and adverse drug reactions that are unavoidable or difficult to assess. Because of their differences in morphology and disease process and treatments, infants and children experience a different range of adverse drug reactions. These reactions are not necessarily predictable from the adult experience. Despite the advances made in the field of pediatric adverse drug reactions and the lessons learned through the misfortunes involving children, children continue to suffer. Sixty years after the Elixir of Sulfanilamide-Massengill disaster, children continue to be given medications with diethylene glycol in developing countries. Pediatricians, pharmacologists, and others must continue to be vigilant and active in preventing, monitoring, and treating adverse drug reactions in children. Learning from mistakes of the past will improve the health of children by preventing mistakes in the future.